Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How can I restore the appetite of my husband post surgery and also he is not able to move his one arm ?

My husband has not eaten well since his pancreas- kidney transplant two months ago. No eating problems prior to surgery. After surgery, food does not taste or smell right. He gets sick to his stomach and has anxiety when it is time to eat. He lost 40 pounds in less than two months. He is 5 11 and weighs 153 pounds. He used to be near 200 pounds. Every bite is a challenge. Feeding tubes didn t work, as they kept falling out. How do we restore his appetite and help him to eat well again? He consumes barely 1,000 cal a day. At age 46, and almost 6 feet tall, this is not enough. Could it be the result of the anesthesia still working its way out of his body? Anyone ever heard of this. By the way, one of his arms is also not working right. Could this be related? Similar parts of the brain , maybe?
Asked On : Mon, 18 Jul 2011
Answers:  2 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
there is no effect of anesthesia now ,so dont worry about it
ur husband has post traumatic stress disorder
i think he is still not coming out of the fear of operation
he need psychiatric treatment
there is medicine to increase appetite like hydroxyzine .
be gentle with him and take care with caution .
ya ,there might be relation between hand and brain and so appetite.
Answered: Mon, 18 Jul 2011
I find this answer helpful
Nephrologist Dr. Rakesh Madhyastha's  Response
Thanks for the query
I see that your husband has multiple medical problems and it is very incorrect to come to a conclusion without examining him and going through his reports.
It is defnitely nt because of anesthetia. I cant figure out the reason for his monoplegia and it is not monoplegia that has caused decreased appetite.
However it could be the drugs he is taking that might have caused reduces appetite.
Hv a healthy living
Answered: Mon, 18 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor